Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 197, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 20, 2000, 1:13 AM CDT for Lancaster County, Seward County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 20, 2000, 1:13 AM CDT (06:13 UTC)
- Expired
- Jul 20, 2000, 2:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lancaster County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 68 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 1:50 AM CDT | Hail 0.88 | Roca, NE | Reported by cooperative observer. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 200613 SVROMA NEC109-159-200700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 113 AM CDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LANCASTER COUNTY IN SOUTHEAST NEBRASKA THIS INCLUDES THE CITY OF LINCOLN SEWARD COUNTY IN SOUTHEAST NEBRASKA * UNTIL 200 AM CDT * AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 2 MILES SOUTH OF SEWARD...OR ABOUT 21 MILES WEST OF LINCOLN...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 200 AM CDT INCLUDE...DENTON...RAYMOND...LINCOLN...ROCA...WAVERLY...BENNET... PANAMA... IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4099 9712 4083 9722 4055 9650 4092 9649 BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:55 PM CDT, 10 hours 18 minutes earlier.
Area forecast discussion, Jul 19, 2:55 PM CDT, 10 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CDT WED JUL 19 2000 ...FORECAST CHALLENGES...TEMPS/CLDCVR/CHC & TIMING TSRA. ...SYNOPSIS...BAND OF -SHRA/-TSRA CONTINUING TO TRACK ACRS SD...INTO ERN NE INTO WRN IA. SHRTWV NOTED ON THE WATER VAPOR STLT IN ADDITION TO MID LVL MOISTURE...NW FLOW AND STEEP LAPSE RATES. SFC DEWPOINTS FM THE LOWER 50S N TO THE MID 60S ACRS THE SRN PORTION OF THE FORECAST AREA...WITH NE SFC FLO. ...FORECAST...MODELS STILL HAVING TROUBLE WITH THE DETAILS AND TIMING OF -SHRA/-TSRA. MODELS SIMILAR AS THE UPR FLOW OVER THE MIDWEST BECOMES MORE MERDIONAL...WITH A RIDGE OVER THE ROCKIES AND AN UPR TROF OVER SRN CA AND THE GRT LAKES. THE RESULT IS A 30-60M LOWERING OF HEIGHT OVER THE FCST AREA FOR THE NEXT 72HRS...WITH NW FLO. THE SFC HI FM IA-KS SLIDES E AS A REINFORCING SFC HI PRES IS POISED TO DROP S INTO THE PLNS STATES. THE SFC FRONT MOVES THRU OFK BY THU AM AND THROUGH OMA AND LNK DURING THE AFT. IN THE SHRT TERM...UPR LVL SHRTWV CONTINUES TO DROP SE WITH CONSIDERABLE CLD AND ISOLD -SHRA/-TSRA. CURRENT TEMPS AT VALLEY CLOSE TO MOS GUID LOWS. TON..WILL RANGE LOWS FROM 60 TO 65 FOR MOST AREAS WITH ISOLD EVE -SHRA/-TSRA MAINLY NE HALF OF FORECAST AREA. OVERNIGHT...TSRA EXPECTED TO REDEVELOP WITH TROPICAL MOISTURE OVER THE AREA AND LOWLVL JET DEVELOPS AHEAD OF THE FNT...IN ADDITION TO MID AND UPR LVL SUPPORT LATE TON AND THURS AM. PRECIP ASSOC WITH THE FNT...POST-FNTL ACRS THE NRN PLNS AND BECOMES LESS ORGANIZED OVER NEB AND BETTER ORGANIZED ALONG THE FNT IN KS AND MO. DRIER AIR THEN TRIES TO PUSH IN BEHIND THE FNT LATER THU. CLDS AND PRECIP WILL MAKE THE DIFFERENCE THU WITH CURRENT THINKING TEMPS TO BE A CATEGORY HIGHER THAN TODAY. WILL BREAK ZONES FROM NE TO SW WITH WRMR TEMPS IN SW AND 30-40%POP AREA-WIDE. DECREASING CLOUDS AND COOLER TEMPS FOR FRID AM. EXTENDED CONTINUES TO LOOK DRY EAST WITH COOLER THAN NORMAL TEMPS. .OMA...NONE ZAPOTOCNY
In the hours before
Special weather statement, Jul 19, 11:16 PM CDT, 1 hour 57 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201015- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1116 PM CDT WED JUL 19 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTERS MAY BE REQUIRED TONIGHT IN EASTERN NEBRASKA. STORM SPOTTERS ARE NOT LIKELY TO BE NEEDED IN SOUTHWEST IOWA. MOISTURE RETURN FROM THE SOUTH...A COLD FRONT MOVING INTO NORTHEAST NEBRASKA FROM THE NORTHWEST AND A SHORT WAVE MOVING EAST ACROSS NEBRASKA WILL PRODUCE THUNDERSTORMS IN EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT. A FEW OF THESE THUNDERSTORMS IN EASTERN NEBRASKA...ESPECIALLY TO THE WEST OF A NORFOLK TO FALLS CITY LINE COULD PRODUCE DAMAGING WINDS OR SOME LARGE HAIL. ALL THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINS. POWERS
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:59 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Lancaster, Nemaha, Otoe | 46 min |
| Jul 20, 2:20 AM CDT | Severe Thunderstorm Warning | OAX | Pawnee, Richardson | 55 min |
| Jul 20, 2:47 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 43 min |
| Jul 20, 3:12 AM CDT | Severe Thunderstorm Warning | OAX | Richardson | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.